EconPapers    
Economics at your fingertips  
 

Tax Avoidance and the Complexity of Multinational Enterprises

Manon Francois () and Vincent Vicard

Working Papers from CEPII research center

Abstract: Does the complexity of the ownership structure of multinational enterprises' (MNEs) serve tax avoidance? We use firm-level cross-country data to show that affiliates belonging to more complex MNEs are more likely to bunch around zero profit, which is consistent with complexity enabling tax avoidance by multinationals. Our results show that only the more complex MNEs shift profits away from their high-tax affiliates, while MNEs with flat ownership structures do not display such pattern.

Keywords: Complexity; Firm organization; Multinational enterprises; Profit shifting; Tax avoidance (search for similar items in EconPapers)
JEL-codes: F23 H2 L22 (search for similar items in EconPapers)
Date: 2023-02
New Economics Papers: this item is included in nep-acc, nep-ifn, nep-int, nep-pbe and nep-pub
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.cepii.fr/PDF_PUB/wp/2023/wp2023-04.pdf (application/pdf)

Related works:
Working Paper: Tax Avoidance and the Complexity of Multinational Enterprises (2023) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cii:cepidt:2023-04

Access Statistics for this paper

More papers in Working Papers from CEPII research center Contact information at EDIRC.
Bibliographic data for series maintained by ().

 
Page updated 2025-03-30
Handle: RePEc:cii:cepidt:2023-04